Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Dark bruises on chest, stomach. Taking plavix, aspirin. Open heart surgery done. Causes?

my husband gets large dark bruises on his chest and stomach area. They do not appear to be painful to him. He is 75 and has had open heart surgery 13 years ago. He does take plavix and daily aspirin and some other medications . The first time this happened we went to the doctor and they could find nothing wrong. However, I just dont have a good feeling about these large bruises showing up.
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Thanking for writing our query to us.
The dark bruises which your husband has developed are due to medicines which he is taking ( aspirin & plavix). Its one of the sideeffect of antiplatelet drugs.Since he has undergone open heart surgery it is mandatory for him to take this medicine if stent has being implanted to keep heart functioning properly 7 to prevent clot formation. So dont worry, just watch if he has bleeding from any other site & follow up regularly with your doctor as advised.
Take care.
Answered: Wed, 31 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor